Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Have small itchy pimple like spots on body, using benadryl relieves itching. Told to be yeast infection. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
My doctor says I have yeast infection. This is not vaginal infection. I have broken out with very small pimple like spots all over my body and it is very itchy. Using Benadryl ointment relieves the itching some, but I can't reach my back. I wear pads for protection and I think I may be allergic to them. Can you help?
Posted Sat, 21 Sep 2013 in Women's Health
Answered by Dr. Jorge Brenes-Salazar 14 minutes later
Brief Answer:
Allergy seems likely

Detailed Answer:
Dear patient,

Thanks for your health concerns. I agree that the degree of involvement of the lesions throughout your body, the itchy character and the relief with Benadryl would be more consistent with an allergic reaction; now the tricky question is to figure out what is causing the allergy. Most common causes are recently introduced detergents, foods, topical creams, cosmetic and make up and as you mention products that are in contact with skin like patches or towels; try to remember when the rash started and what, if any, of the list of things I mentioned comes to mind and avoid it. For relief, you could also use cetirizine or fexofenadine orally which are over the counter. If the symptoms persist, seeking a consultation with a Dermatologist is in order.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor